The CDC announced it is investigating reports of heart inflammation among teenangers and young adults who received the COVID-19 vaccine. While noting reports of the issue are “relatively few,” there have been “mild” cases of myocarditis, according to the CDC.
Both the Pfizer and Moderna vaccines — using the mRNA technology — appear to be causing the issue.
Myocarditis is more likely to occur in males than females and have mostly been in adolescents and young adults. Symptoms show up about four days after the second dose of vaccination. The CDC said rates of myocarditis reports in the window following the vaccination have not differed from expected baseline rates.
Nonetheless, members of the Vaccine Safety Technical Work Group felt information about the reports should be communicated to providers.
Myocarditis inflames the heart muscle and occurs after certain infections.
Despite the concerning report, “experts” are still emphasizing the “potentially” rare side effect of myocarditis pales in comparison to the risks of COVID-19. Acute COVID can actually cause myocarditis as well.